Posted by: Kirst | 2009-02-20

Panic attacks and corticosteroids

I have panic attacks and chronic asthma, do the corticoteroids i take have an added effect on my pani attaks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

As al says, panic attacks, and even mrked anxiety, even in someone without a trace of ashma, often include a sense of breathlessness. Some anti-asthma meds might increase anxiety, but I don't see why steroids would do so.
And al --- hearty congratulaions in stopping that smoking !

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: al | 2009-02-20

I am inclined to think there is a connection as I was diagnosed with possible mild asthma during the time I was suffering from terrible panic attacks - in fact I was never sure if my breathlessness was caused by the asthma or by the panic attacks! I was taking Budeflam 200 twice a day and I definitely noticed that my general anxiety and frequency of panic attacks increased. I eventually stopped taking it (about 6 months now) and don' t take anything for my asthma..personally I think my lungs are simply damaged by smoking 25 cigs a day for 30 years! I have now quit (nearly 2 years now) . But I always found that breathlessness was the major symptom in all my panic attacks, not so much the tight chest, dizziness, diarrhoea etc . And incidentally, none of the corticosteriods I tried made any difference with regard to the breathlessness and so-called asthma.By the way this diagnosis of asthma was made by a pulmonogist after all the various lung function tests.

Reply to al

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.